Clindamycin and grapefruit

Common Questions and Answers about Clindamycin and grapefruit

benzaclin

Saw gastrointerologist in early September. She suspected bacteria because of the history of Clindamycin AND a clear Sigmoidoscopy (to 88cm) that I had in December of '04 for an unrelated issue that turned out not to be a problem. GI gave me 3 weeks of Flora-Q probiotic in September. Also had an abdominal X-ray in September when I had a bad lower chest pain. It showed nothing interesting other than gas in my upper left colon. Before August, I was completely normal.
Yesterday morning I finished a 10-day dose of clindamycin for a tooth infection and that seems to have done the trick. I had used Zithromax for 5 days a month ago for a sore throat but that didn't affect the dizziness. The allergist's interpretation for this is that either Zithromax was not the right type of antibiotic or the 5-day treatment was not enough. Depending on the result of the CT scan, I might have to continue taking antibiotics.
For the last 6 months I have been getting tearing (look like paper cuts) in my vaginal area (1/4 to 1/2 inch long). I get the tears at least once or twice a week and they last from 2-4 days, go away for a few days and then come back. They continue to occur in the same locations; 1. Inside the vaginal lips on the sides almost always in the crease (between the labia minora and majora?) 2. Between the anus and vaginal opening (perineum) 3. Above the clitoris in the "hood" area.
-p) the one that looks like a little egg and you use it over night and see if that doesn't help and if it doesn't then go to your doctor and see if it is and they should give you some fluconazole or something. heres a website you could look at. http://www.mediresource.com/sdm/sdm/english/disease_detail.asp?
given metholypredinsone 6 day pack for hives also worked great for sinuses draining. 4 weeks later little pain put on clindamycin 10day-levawquin 14day. Off to ENT continued clindamycin 20 days still had green drainage. Got CT scan. Report siad completed opacification of left maxillary, left frontal, and most of ethmoid but not left spenoid or anything on right side. ENT reccomended surgery only way to treat and cure.
I went back to the er and the dr didn't know what to make of it so he told me to stop taking the clindamycin. The next day after stopping i developed two circular rashes on my face that became red in the middle almost like ring worms. Two days after that i started having blood in my stool and a lot of undigested food in my stool which was softish. Within four days my burning tongue returned back to normal. But my bleeding would come back on and off always with undigested food in my stool.
I am now on day 17 of Clindamycin and it has done nothing, infact I am worse. The itching, irritation, and discharge are unbearable. After E-Mailing Her, (Doctor) twice and telling her this med is doing no good she asked me if I wanted to go on compound steroid cream. I'm not the Doctor why is she asking me. After reading all these posts I started crying. It sounds like there is no hope. My husband and I have had sex like 4 times in 5 months.
I'm currently using a Glycolic and Salysilic Acid cleanser, a Glycolic Acid and Grapefruit Extract toner, and an AHA Cermacide lotion. For the last three months I've used 10% BP as a spot treatment on the inflamed pimples. I've been on this regimen for almost six months without any sign of an improvement. I eat and drink healthy so I know my diet is not contributing to my ance. I've used RETIN-A for several months and that has done nothing for me, as well as Clindamycin lotion.
It did promote healing after my surgery. My incision was 4 cm deep and 6 cm wide and the goal was to heal me up as fast as possible to prevent more re-occurrences. It work when I was using it, but once I was done with it, the goop pockets showed up again. Funny thing with a wound care vac is you sound like you are perkulating like a coffee pot. I hide my vac under a sweater, so no one new I had it. Seeing people looking around trying to figure out where the sound was coming from was funny.
He gave the Clindamycin vaginal cream for the Strep B and I finished that a couple of weeks ago and it still has not gone away. Had a series of Blood tests done and a stool sample. Blood tests were all normal but the stool sample came back with C-diff in my intestenal track. The medications I took allowed for all the bad bacteria to grow. I was then put on Alinia medication for the C-diff which has helped a great deal and I thought the Strep B would be gone.
There are other medicines that may be taken by mouth for this infection, such as clindamycin (Cleocin), and there are also vaginal creams and gels. You will not be able to drink or have sex for a week. while on these meds. I know that can suck sometimes though. Your partner does not need to be treated because BV has not been proven to be a sexually transmitted infection. Some women get BV again and again. It is not clear why or how this happens.
I was trying to write it off as the toilet paper, etc! But then I became more and more worried, and began to research it and that's when I came across this website. After reading everything I decided to go see my OBGYN. He of course tested me for Herpes, and even though I had read everything that you have all been through, and knowing that none of your tests had come back positive, I was still nervous. He also tested me for a yeast infection.
I was given an IV antibiotic and then prescribed Ciprofloxacin and Clindamycin for 10 days. I started getting the smell after I started on the antibiotics. I don't know if this has anything to do with it or not. Just thought I would mention it. It seems that so many people have experienced this but no one is returning to this discussion with answers they have gotten from their doctors. Please follow up fellow sufferers!
Yeah. Well that's what I hope-related to some kind of yeast thing, and not HPV-which would mean I have to wait until it runs it's course with me. My doctor actually told me to stick with the gold bond if it works, but that's treating the symptoms...sigh. I just had a run of anti biotics after a surgery, wouldn't that take care of any kind of BI/yeast/uti??
I will say that yesterday for the first time in a long time I began using the topical cream DUAC prescribed by my Dermatologist for acne. It is 1% clindamycin and 5% benzoyl peroxide, and as I write this it is forefront on my mind that this stuff may be the cause (there has to be an obvious link between my sudden reoccurrance and my recent use of this cream--yesterday). Perhaps some of the ingredients in this stuff are in something you use?
A few days ago I noticed a sore, reddish swollen lump on my left inner thigh, right along my bikini line. It has since gotten larger (about the size of a nickel, and more elongated now). It only feels sore if I press on it or rub against it. It seems like a soft lump that moves around with the skin. Last night I applied a warm washcloth to it for about 30 minutes, which made it feel better. Could this be a swollen lymph node, or maybe an ingrown hair?
I have been taking about 1000 IU a day, every day for the past month now. Both with my breakfast and with my supper... and ACNE IS GONE!!!! I am 25 years old and have had acne since I was 14... and for once no more acne! In particular, I haven't suffered much on my face, only while I was a teen, but always had acne on my back. Not only that but my blackheads on my nose aren't there anymore! I even had blackheads on my shoulders. Sometimes on my back... always had many pimples on my back.
The hepatic flexure of the colon makes the turn right in the same area where the liver and the gallbladder are. could be buildup of stool and gas that stretches the colon and causes pain. Has the Dr mentioned this?
I get the feeling that they are like little paper cuts all inside, and they are excruciating when you tinkle. I have tried a steroidal cream, perscribed by my gyne, but it is messy and gooey, and I really don't like using it, because it doesn't really do much. Do you notice they get worse before or after your period? I know what you mean about feeling like, "what the hell is this?" I am in a monogomous relationship for 6 years, with the same partner, who is now my husband.
I also noticed that when I was on Clindamycin...my head felt like it blew up and then I was even more stuffed up and my ETD reacted violently....could this have been an allergic reaction to the drug....I have clear drainage down the back of my throat, lightheaded (due to ETD), a stuffy nose off and on and dry cough bringing up small amounts of clear mucous. I want to pop my ear so badly and when it manages to slightly....then I feel the drainage down the back of my throat.
Thanks to Duchess47, Wepst and JDanMan for your comments and suggestions. I will seriously look into all of your suggestions and hope that it's just some seasonal allergy thing. Thanks again.
MedHelp Health Answers